Safe Use of Carfilzomib in a Patient with Multiple Myeloma and Intermittent Type 1 Brugada ECG Pattern: A Case Report

Eleonora Ghisoni, Laura Marandino, Pasquale Lombardi, Alessandro Bonzano, Paolo Becco, Massimo Aglietta, Marco Fizzotti, Francesca Gay, Delia Rota Scalabrini

Research output: Contribution to journalArticle

Abstract

Cardiovascular adverse events (CVAEs) are of considerable importance in patients with multiple myeloma (MM), given the significant prevalence of coexisting cardiovascular risk factors and the potential treatment-induced toxicity. Brugada syndrome is a rare cardiological disease responsible for arrhythmia and potentially fatal cardiac arrest. Brugada phenocopies (BrP) are clinical entities which show an identical ECG patterns, but prompt resolution after treatment of the trigger event. A 65-year-old female newly diagnosed MM patient treated with a carfilzomib-based chemotherapy developed a type 1 Brugada ECG pattern during a hospitalization course for sepsis. As fever and the septic event resolved, further ECGs showed no abnormalities and carfilzomib-based treatment could be resumed with no further CVAEs. Though fever-induced BrP is a universally known phenomenon, to our knowledge this is the first case of BrP in a patient with MM during active treatment with carfilzomib.

Original languageEnglish
Pages (from-to)1-5
Number of pages5
JournalActa Haematologica
DOIs
Publication statusE-pub ahead of print - Sep 25 2019

    Fingerprint

Cite this